MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS26A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transcarotid tavr procedure with a 26mm sapien 3 valve in aortic position.During the procedure, the balloon ruptured during deployment.The valve was successfully deployed.The sheath and certitude delivery system were removed.Patient is currently in recovery.
 
Additional Manufacturer Narrative
A supplemental report is being submitted due to receipt of additional details being provided.Sections a2, b4, b5, g3, g6, h2, h6 impact code & device code, and h11 have been updated.The investigation is still ongoing.
 
Event or Problem Description
As per follow-up with the fcs, the surgeon was unable to pull the certitude delivery system completely into the sheath, so he decided to carefully remove the sheath and delivery system all at once with the balloon/system half outside of the sheath.There was no extra volume added to the balloon prior to the inflation and no leak in the delivery system was noticed.Due to the balloon burst, there was blood seen in the syringe.There was no other damage noted with other edwards devices and there were no injuries or complications related to the event.The perceived root cause of the balloon burst was unknown but could have possibly been due to the frame of the thv due to the angle of deployment.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned to edwards lifesciences for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst' was able to be confirmed based on the photos provided of complaint device.Available information suggests that calcification likely contributed to the event as provided 3mensio confirmed the presence of calcification at the annulus.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.The complaint for difficulty or inability to withdraw system through sheath was confirmed based on empirical evidence after confirmation that the certitude balloon burst.Available information suggests that the burst balloon materials likely contributed to the event.As the balloon was burst, the altered balloon profile could have made it more susceptible to catch on "the distal end of sheath tip", which would have then led to the experienced retrieval difficulty.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS CERTITUDE DELIVERY
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21617829
Report Number2015691-2025-01970
Device Sequence Number17851876
Product Code NPT
UDI-Device Identifier00690103194159
UDI-Public(01)00690103194159(17)260425(10)65635753
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model Number9600SDS26A
Device Lot Number65635753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/14/2025
04/18/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/10/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale